Back to Ask the Diabetes Team Ask the Diabetes Team

From Medford, Oregon, USA:

I, too, was on Accutane prior to being diagnosed with diabetes. The onset of diabetes was less than six months after taking Accutane and there is no family history. Isn't there some evidence that suggests a link between Accutane and pancreatitis? And, doesn't that often lead to diabetes?


Pancreatitis is usually an obvious fulminant problem that can lead to diabetes. I do not think it is likely to have a form of subclinical pancreatitis that would induce diabetes. I am not aware that there is good data linking Accutane with new-onset diabetes.


Additional comments from Jeff Hitchcock, CWD Founder and Editor:

The Accutane patient insert includes the following text:

blood sugar problems: Accutane may cause blood sugar problems including diabetes. Tell your doctor if you are very thirsty or urinating a lot.

Original posting 1 Dec 2006
Posted to Diagnosis and Symptoms and Other Medications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.